Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Lipschitz distributions and Anosov flows


Author: Slobodan Simic
Journal: Proc. Amer. Math. Soc. 124 (1996), 1869-1877
MSC (1991): Primary 34C35, 58A30; Secondary 53C12
MathSciNet review: 1328378
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that if a distribution is locally spanned by Lipschitz vector fields and is involutive a.e., then it is uniquely integrable giving rise to a Lipschitz foliation with leaves of class $ C^{1, \text {Lip}} $. As a consequence, we show that every codimension-one Anosov flow on a compact manifold of dimension $ >3 $ such that the sum of its strong distributions is Lipschitz, admits a global cross section.


References [Enhancements On Off] (What's this?)

  • [An] D. V. Anosov, Geodesic flows on closed Riemann manifolds with negative curvature., Proceedings of the Steklov Institute of Mathematics, No. 90 (1967). Translated from the Russian by S. Feder, American Mathematical Society, Providence, R.I., 1969. MR 0242194
  • [EG] Lawrence C. Evans and Ronald F. Gariepy, Measure theory and fine properties of functions, Studies in Advanced Mathematics, CRC Press, Boca Raton, FL, 1992. MR 1158660
  • [Fr] John Franks, Anosov diffeomorphisms, Global Analysis (Proc. Sympos. Pure Math., Vol. XIV, Berkeley, Calif., 1968), Amer. Math. Soc., Providence, R.I., 1970, pp. 61–93. MR 0271990
  • [Gh] E. Ghys: Codimension one Anosov flows and suspensions, Lecture Notes in Math., vol. 1331 (1989), pp.59--72, Springer-Verlag
  • [Ha] Philip Hartman, Ordinary differential equations, S. M. Hartman, Baltimore, Md., 1973. Corrected reprint. MR 0344555
  • [Hi] Einar Hille, Lectures on ordinary differential equations, Addison-Wesley Publ. Co., Reading, Mass.-London-Don Mills, Ont., 1969. MR 0249698
  • [HP] Morris W. Hirsch and Charles C. Pugh, Stable manifolds and hyperbolic sets, Global Analysis (Proc. Sympos. Pure Math., Vol. XIV, Berkeley, Calif., 1968), Amer. Math. Soc., Providence, R.I., 1970, pp. 133–163. MR 0271991
  • [Nh] S. E. Newhouse, On codimension one Anosov diffeomorphisms, Amer. J. Math. 92 (1970), 761–770. MR 0277004
  • [Pl] Joseph F. Plante, Anosov flows, Amer. J. Math. 94 (1972), 729–754. MR 0377930
  • [Ve] Alberto Verjovsky, Codimension one Anosov flows, Bol. Soc. Mat. Mexicana (2) 19 (1974), no. 2, 49–77. MR 0431281
  • [Wa] Frank W. Warner, Foundations of differentiable manifolds and Lie groups, Graduate Texts in Mathematics, vol. 94, Springer-Verlag, New York-Berlin, 1983. Corrected reprint of the 1971 edition. MR 722297
  • [Wh] Hassler Whitney, Geometric integration theory, Princeton University Press, Princeton, N. J., 1957. MR 0087148
  • [Zi] William P. Ziemer, Weakly differentiable functions, Graduate Texts in Mathematics, vol. 120, Springer-Verlag, New York, 1989. Sobolev spaces and functions of bounded variation. MR 1014685

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 34C35, 58A30, 53C12

Retrieve articles in all journals with MSC (1991): 34C35, 58A30, 53C12


Additional Information

Slobodan Simic
Affiliation: Department of Mathematics, University of California at Berkeley, Berkeley, California 94720
Address at time of publication: Department of Mathematics (M/C 249), University of Illinois of Chicago, 851 S. Morgan Street, Chicago, Illinois 60607-7045
Email: simic@math.uic.edu

DOI: https://doi.org/10.1090/S0002-9939-96-03423-5
Keywords: Distribution, foliation, Anosov flow, cross section
Received by editor(s): December 15, 1994
Additional Notes: Part of this research was supported by the University of California Graduate Fellowship
Communicated by: Linda Keen
Article copyright: © Copyright 1996 American Mathematical Society